Alert archive / Georgia / Severe Thunderstorm Warnings in 2014

Severe Thunderstorm Warning 70, NWS Atlanta, GA

May 30, 2014Coweta County, Meriwether County, Georgia

NWS Atlanta, GA issued this severe thunderstorm warning at May 30, 2014, 6:19 PM EDT for Coweta County, Meriwether County, Georgia. It was in force for 41 min. 1 report came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
May 30, 2014, 6:19 PM EDT (22:19 UTC)
Expired
May 30, 2014, 7:00 PM EDT
In force
41 min
Issued by
NWS Atlanta, GA
Area
Storm-based polygon

Counties Coweta County, GA, Meriwether County, GA

The radar

The Atlanta radar (KFFC), 31 km from the middle of the area, began a volume at 22:21 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
May 30, 6:40 PM EDTTSTM WND DMG6 W Newnan, GAA COUPLE OF TREES DOWN ALONG FRANKLIN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 21 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 10.3 hours before the alert went out and 37 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 450 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Peachtre/Fal Fld, GA at 12:00Z on 2014-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 46 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
450 J/kg
Mixed-layer CIN
-59 J/kg
Mixed-layer LCL
869 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
46 m²/s²
0-3 km storm-relative helicity
27 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

703 
WUUS52 KFFC 302219
SVRFFC
GAC077-199-302300-
/O.NEW.KFFC.SV.W.0070.140530T2219Z-140530T2300Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
619 PM EDT FRI MAY 30 2014

THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  WESTERN COWETA COUNTY IN WEST CENTRAL GEORGIA
  NORTHWESTERN MERIWETHER COUNTY IN WEST CENTRAL GEORGIA

* UNTIL 700 PM EDT

* AT 617 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZED HAIL...AND
  DAMAGING WINDS UP TO 60 MPH.  THIS STORM WAS LOCATED NEAR
  GRANTVILLE...MOVING NORTHWEST AT 15 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
  MORELAND AND NEWNAN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THIS IS A DANGEROUS STORM. IF YOU ARE IN ITS PATH...PREPARE
IMMEDIATELY FOR DAMAGING WINDS...DESTRUCTIVE HAIL...AND DEADLY CLOUD
TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE TO A SHELTER...
PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS.

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3346 8498 3344 8494 3348 8490 3348 8483
      3320 8470 3320 8471 3316 8484 3317 8486
      3322 8486 3323 8491 3329 8497 3341 8501
      3343 8501
TIME...MOT...LOC 2219Z 149DEG 14KT 3324 8482

$$
3 follow-up statements
797 
WWUS52 KFFC 302229
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
629 PM EDT FRI MAY 30 2014

GAC077-199-302300-
/O.CON.KFFC.SV.W.0070.000000T0000Z-140530T2300Z/
MERIWETHER GA-COWETA GA-
629 PM EDT FRI MAY 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN COWETA AND NORTHWESTERN MERIWETHER COUNTIES...

AT 629 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A CLUSTER OF STRONG TO SEVERE THUNDERSTORMS CAPABLE OF 
PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS STRETCHED 
FROM NEAR LONE OAK AND GRANTVILLE TO EAST OF POWERS CROSSROADS. 
THESE STORMS ARE DRIFTING TO THE NORTHWEST AT 5 TO 10 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
NEWNAN...POWERS CROSSROADS...ARNCO-SARGENT...HANDY AND PLANT YATES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3346 8498 3344 8494 3348 8490 3348 8483
      3320 8470 3320 8471 3316 8484 3317 8486
      3322 8486 3323 8491 3329 8497 3341 8501
      3343 8501
TIME...MOT...LOC 2227Z 149DEG 14KT 3330 8489

$$
263 
WWUS52 KFFC 302247
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
647 PM EDT FRI MAY 30 2014

GAC077-199-302300-
/O.CON.KFFC.SV.W.0070.000000T0000Z-140530T2300Z/
MERIWETHER GA-COWETA GA-
647 PM EDT FRI MAY 30 2014

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 700 PM EDT
FOR WESTERN COWETA AND NORTHWESTERN MERIWETHER COUNTIES...

AT 645 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO 
INDICATE A LARGE CLUSTER OF STRONG TO POSSIBLY SEVERE THUNDERSTORMS  
CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH...THAT 
STRETCHED FROM NEAR GRANTVILLE TO NORTH OF HANDY. THESE STORMS WERE 
DRIFTING TO THE NORTHWEST AT 5 TO 10 MPH. A WEAKENING TREND HAS BEEN 
NOTED AND THE WARNING IS EXPECTED TO BE ALLOWED TO EXPIRE AT 700 PM 
EDT. 

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
ARNCO-SARGENT AND PLANT YATES

PRECAUTIONARY/PREPAREDNESS ACTIONS...

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

&&

LAT...LON 3346 8498 3344 8494 3348 8490 3348 8483
      3320 8470 3320 8471 3316 8484 3317 8486
      3322 8486 3323 8491 3329 8497 3341 8501
      3343 8501
TIME...MOT...LOC 2245Z 149DEG 14KT 3336 8493

$$
385 
WWUS52 KFFC 302259
SVSFFC

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
659 PM EDT FRI MAY 30 2014

GAC077-199-302306-
/O.EXP.KFFC.SV.W.0070.000000T0000Z-140530T2300Z/
MERIWETHER GA-COWETA GA-
659 PM EDT FRI MAY 30 2014

...THE SEVERE THUNDERSTORM WARNING FOR WESTERN COWETA AND
NORTHWESTERN MERIWETHER COUNTIES WILL EXPIRE AT 700 PM EDT...

AT 659 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE 
STORMS ACROSS WESTERN COWETA AND NORTHWEST MERIWETHER HAVE WEAKENED 
BELOW SEVERE LIMITS... AND THEREFORE THE WARNING WILL BE ALLOWED TO 
EXPIRE AT 700 PM EDT. HOWEVER... WIND GUSTS TO 40 MPH... HEAVY RAIN 
AND OCCASIONAL CLOUD TO GROUND LIGHTNING REMAIN POSSIBLE THROUGH 7 
15 PM EDT.  

IF YOU SEE WIND DAMAGE...HAIL OR FLOODING...WAIT UNTIL THE STORM HAS
PASSED...AND THEN CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 8
6 6 7 6 3 4 4 6 6. YOU CAN ALSO TWEET YOUR REPORT USING HASHTAG GAWX.

LAT...LON 3346 8498 3344 8494 3348 8490 3348 8483
      3320 8470 3320 8471 3316 8484 3317 8486
      3322 8486 3323 8491 3329 8497 3341 8501
      3343 8501
TIME...MOT...LOC 2256Z 149DEG 14KT 3342 8497

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Atlanta, GA wrote its last area forecast discussion before this severe thunderstorm warning went out at May 30, 3:25 PM EDT, 2 hours 54 minutes earlier.

Area forecast discussion, May 30, 3:25 PM EDT, 2 hours 54 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
325 PM EDT FRI MAY 30 2014

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
MAINTAINING A MOSTLY PERSISTENCE FORECAST THROUGH TONIGHT WITH SOME
TWEAKS AS THE 500MB LOW DRIFTS S OVER THE LOWER MS VALLEY.
THIS IS KEEPING GULF MOISTURE OVER THE FORECAST AREA WITH AT LEAST
SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON INTO THE
EVENING...AND DIMINISHING/DISSIPATING WITH THE LOSS OF DAY TIME HEATING.

A BACKDOOR COLD FRONT LOOKS TO MOVE INTO/ACROSS THE AREA
SATURDAY/SATURDAY NIGHT AND SHOULD HELP TO INITIATE SCATTERED SHOWERS AND
THUNDERSTORMS WITH INCREASING DIURNAL INSTABILITY. RATHER STRONG
SURFACE HIGH PRESSURE MOVES TO THE EASTERN SEABOARD SATURDAY NIGHT
AND HELPS TO KEEP RATHER DEEP MOISTURE OVER THE FORECAST AREA IN THE
EAST LOW LEVEL FLOW. SCATTERED SHOWERS AND THUNDERSTORMS WILL
DIMINISH SATURDAY EVENING BUT MAY NOT COMPLETELY DISSIPATE WITH
ABUNDANT MOISTURE STILL FORECAST OVER MUCH OF THE CWA.

FORECAST LOW TEMPERATURES RUNNING 2-5 DEGREES ABOVE NORMAL TONIGHT
AND STAYED CLOSE TO PERSISTENCE FROM LAST NIGHT. FORECAST LOW
TEMPERATURES RUNNING A FEW DEGREES ABOVE NORMAL FOR SATURDAY NIGHT
AS WELL. FORECAST HIGH TEMPERATURES RUNNING CLOSE TO NORMAL FOR
SATURDAY USING A BIAS ADJUSTED MODEL BLEND.

OVERALL CONFIDENCE IS MEDIUM.

BDL

.LONG TERM /SUNDAY THROUGH FRIDAY/...
THE EXTENDED PERIOD BEGINS WITH A SURFACE WEDGE NOSING INTO GA
FROM THE NORTHEAST UNDERNEATH GENERAL RIDGING ALOFT..ALBEIT WEAK.
BOTH THE ECMWF AND GFS IN GENERAL AGREEMENT WITH A FEW SCATTERED
STORMS POSSIBLE MAINLY ACROSS THE WESTERN PORTION OF THE
STATE SUNDAY...WEST OF I75 AND NEAR THE WESTERN PERIPHERY OF THE
WEDGE. BY MONDAY...THE SURFACE RIDGE AND ASSOCIATED DRIER AIR
PUSHES ALL THE WAY THROUGH THE REGION RESULTING IN VERY LOW END
RAIN CHANCES ON MONDAY. DEWPOINTS AND TEMPERATURES WILL BE
NOTICEABLY COOLER ON SUNDAY AND MONDAY RUNNING 3 TO 5 DEGREES
BELOW AVERAGE...WITH HIGHS GENERALLY IN THE UPPER 70S TO LOW 80S.

BY TUESDAY AND WEDNESDAY MOST OF THE UPPER LEVEL FEATURES ARE
GONE AS UPPER RIDGING DEVELOPS OVER TEXAS AND WE FALL INTO THE
EASTERN PERIPHERY OF THAT RIDGE WITH A GENERAL NORTH OR
NORTHWESTERLY FLOW ALOFT. MODELS ARE NOT TOO CRAZY ABOUT
WIDESPREAD CONVECTION TUES THROUGH THURS BUT THE PATTERN WOULD
ALLOW A GENERAL RETURN OF TYPICAL SUMMERTIME CONVETION POSSIBLY
ENHANCED BY GULF COAST AND OR ATLANTIC SEABREEZES. BY DAY 7..THE
ECMWF AND GFS DIVERGE IN THE EVOLUTION OF UPPER RIDGING OFF THE
EAST COAST WITH THE ECMWF SHIFTING THE TEXAS RIDGE EAST. THE GFS
HOLDS IT BACK FURTHER WEST. FOR NOW...WILL SIMPLY MAINTAIN LOW END
PRECIP CHANCES FOR THE LATE PERIOD WITH SLIGHTLY ABOVE NORMAL TEMPS.

STELLMAN

&&

AVIATION...
18Z UPDATE...
VFR CONDITIONS EXPECTED EXCEPT IN THUNDERSTORMS. SURFACE WINDS
HIGHLY VARIABLE AND MAINLY LIGHT BECOMING MAINLY CALM OVERNIGHT.
SCATTERED THUNDERSTORMS EXPECTED THIS AFTERNOON DIMINISHING
OVERNIGHT WITH THE LOSS OF DAYTIME HEATING.

//ATL CONFIDENCE...
18Z UPDATE...
LOW-MEDIUM CONFIDENCE FOR WIND DIRECTION THIS AFTERNOON.
MEDIUM CONFIDENCE ALL OTHER ELEMENTS INTO TONIGHT.

&&

.PRELIMINARY POINT TEMPS/POPS...
ATHENS          67  85  66  82 /  50  50  40  20
ATLANTA         68  85  67  80 /  30  50  50  40
BLAIRSVILLE     62  81  62  78 /  50  50  30  20
CARTERSVILLE    65  86  66  80 /  50  50  40  40
COLUMBUS        69  87  69  85 /  30  40  50  40
GAINESVILLE     66  83  65  79 /  50  50  40  30
MACON           66  88  67  84 /  30  50  50  40
ROME            66  86  67  81 /  50  50  40  40
PEACHTREE CITY  65  86  66  82 /  30  50  50  40
VIDALIA         68  88  69  85 /  30  50  40  20

&&

.FFC WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

SHORT TERM...BDL
LONG TERM....30
AVIATION...BDL
Hazardous weather outlook, May 30, 12:08 PM EDT, 6 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
1208 PM EDT FRI MAY 30 2014

GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086-
089>098-102>113-311615-
BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA-
CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA-
CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL-
FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE-
GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON-
JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON-
MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY-
MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH-
PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON-
SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS-
TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN-
WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES-
WILKINSON-
1208 PM EDT FRI MAY 30 2014

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA.

.DAY ONE...THIS AFTERNOON AND TONIGHT...

...SOME STRONG STORMS WITH ISOLATED SEVERE STORMS POSSIBLE AGAIN
THIS AFTERNOON INTO EVENING...

WEATHER HAZARDS EXPECTED...
STRONG WINDS...SMALL HAIL AND FREQUENT LIGHTNING.

DISCUSSION...
SCATTERED THUNDERSTORMS CAN AGAIN BE EXPECTED ACROSS NORTH AND
CENTRAL GEORGIA...GENERALLY FROM 2 PM THROUGH 10 PM. SOME STRONG
STORMS WITH GUSTY WINDS AND HAIL ARE EXPECTED. A FEW OF THESE
STORMS COULD BECOME SEVERE WITH DAMAGING WIND AND QUARTER SIZED
HAIL. IN ADDITION...FREQUENT LIGHTNING WILL BE POSSIBLE.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY...

SATURDAY...THERE IS A CHANCE FOR THUNDERSTORMS FROM THE
COMBINATION OF DAYTIME HEATING WITH DECENT INSTABILITY IN A
LINGERING MOIST AIRMASS. A WEAK FRONT ALSO LOOKS TO PUSH ACROSS
THE AREA FROM THE NORTHEAST ON SATURDAY WHICH MAY AID IN STORM
DEVELOPMENT. THE AFTERNOON AND EVENING PERIODS SHOULD HAVE THE
GREATEST CHANCE FOR STORMS. SOME STORMS MAY BECOME STRONG AND
ISOLATED SEVERE STORMS ARE POSSIBLE. THE MAIN THREATS WILL BE
STRONG GUSTY WINDS...HAIL...AND FREQUENT LIGHTNING.

SUNDAY AND MONDAY...HIGH PRESSURE SHOULD LIMIT STORM POTENTIAL
TO ONLY THE FAR WESTERN PORTIONS OF GEORGIA AND A SLIGHT CHANCE AT THAT.

TUESDAY AND WEDNESDAY...BETTER STORM CHANCES RETURN FROM THE
NORTHWEST THOUGH STILL DECENT UNCERTAINTY THIS FAR OUT IN THE
FORECAST. PLEASE MONITOR FUTURE UPDATES.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED
TO SUBMIT REPORTS OF STRONG AND SEVERE WEATHER THROUGH THE WEB BY
GOING TO WEATHER.GOV/ATLANTA.

30

In the hours before

Special weather statement, May 30, 5:31 PM EDT, 48 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
531 PM EDT FRI MAY 30 2014

GAZ023>025-302200-
531 PM EDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BANKS...HALL AND JACKSON COUNTIES UNTIL 600 PM EDT...

AT 530 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GILLSVILLE...AND MOVING NORTHWEST AT 10 MPH.

WIND GUSTS OF 40 MPH... PEA SIZED HAIL... HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS SOUTHWEST
BANKS... NORTHEAST HALL AND NORTH JACKSON COUNTIES THROUGH 600 PM
EDT. SOME LOCATIONS IN THE PATH OF THE STORM INCLUDE BANKS
CROSSING...MAYSVILLE...HOMER...GILLSVILLE...LULA AND CLERMONT.

&&

LAT...LON 3450 8377 3450 8365 3444 8362 3445 8360
      3426 8343 3418 8354 3434 8384 3448 8387
      3450 8384 3451 8379
TIME...MOT...LOC 2131Z 144DEG 9KT 3431 8359
Special weather statement, May 30, 5:35 PM EDT, 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
535 PM EDT FRI MAY 30 2014

GAZ036-037-302215-
535 PM EDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR PENNY SIZED HAIL AND 45 MPH WINDS
IN OCONEE AND CLARKE COUNTIES UNTIL 615 PM EDT...

AT 535 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER BARNETT SHOALS...AND MOVING NORTHWEST AT 5
TO 10 MPH.

WIND GUSTS OF 45 MPH ...PEA TO PENNY SIZED HAIL... HEAVY RAIN AND
CLOUD TO GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS
PARTS OF OCONEE AND CLARKE COUNTIES THROUGH 615 PM EDT.

&&

LAT...LON 3396 8327 3395 8328 3391 8324 3382 8330
      3379 8329 3378 8331 3386 8356 3396 8355
      3399 8350 3400 8350 3399 8347 3402 8340
      3404 8339
TIME...MOT...LOC 2134Z 123DEG 3KT 3388 8332
Special weather statement, May 30, 5:38 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
538 PM EDT FRI MAY 30 2014

GAZ025-035-302215-
538 PM EDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN BARROW AND JACKSON COUNTIES UNTIL 615 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER COUNTY LINE...MOVING SOUTHWEST AT 15 MPH.

WIND GUSTS OF 40 MPH ...PEA SIZED HAIL... HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS BARROW AND
JACKSON COUNTIES THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE CHATEAU ELAN...THOMPSONS MILL...HOSCHTON...
BRASELTON...PENDERGRASS...TALMO...COUNTY LINE...WINDER...
RUSSELL...FORT YARGO STATE PARK...CARL...AUBURN AND BETHLEHEM.

&&

LAT...LON 3421 8372 3409 8356 3391 8369 3390 8373
      3390 8374 3389 8376 3391 8376 3393 8381
      3401 8387 3413 8382
TIME...MOT...LOC 2138Z 032DEG 12KT 3404 8374
Special weather statement, May 30, 5:43 PM EDT, 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
543 PM EDT FRI MAY 30 2014

GAZ084-302215-
543 PM EDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WILKINSON COUNTY UNTIL 615 PM EDT...

AT 538 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER NICKLESVILLE...MOVING NORTHWEST AT 15 MPH.

WIND GUSTS OF 40 MPH ...PEA SIZED HAIL... HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS PARTS OF
WILKINSON COUNTY THROUGH 615 PM EDT. SOME LOCATIONS IN THE PATH OF
THE STORM INCLUDE IRWINTON... MCINTYRE... TOOMSBORO... AND IVEY.

&&

LAT...LON 3264 8313 3287 8336 3300 8314 3274 8295
TIME...MOT...LOC 2141Z 144DEG 12KT 3276 8310
Special weather statement, May 30, 5:48 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
548 PM EDT FRI MAY 30 2014

GAZ004-005-302230-
548 PM EDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN WHITFIELD AND MURRAY COUNTIES UNTIL 630 PM EDT...

AT 548 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER GREGORY... AND ANOTHER STRONG THUNDERSTORM
JUST NORTH OF DAWNVILLE. THESE STORMS ARE MOVING WEST AT 10 MPH.

WIND GUSTS OF 40 MPH... PEA SIZED HAIL... HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING ARE LIKELY AS THESE STORMS MOVE ACROSS PARTS OF
WHITFIELD AND MURRAY COUNTIES THROUGH 630 PM EDT. SOME LOCATIONS IN
THE PATH OF THESE STORMS INCLUDE ETON...CONASAUGA LAKE...
CRANDALL... CISCO...GREGORY...TENNGA...SUMAC...BEAVERDALE...
DAWNVILLE... ROCKY FACE...TUNNEL HILL...VARNELL AND COHUTTA.

&&

LAT...LON 3482 8465 3477 8514 3482 8513 3482 8507
      3486 8506 3488 8501 3491 8502 3491 8501
      3497 8499 3499 8498 3499 8466
TIME...MOT...LOC 2147Z 090DEG 8KT 3492 8478
Special weather statement, May 30, 6:09 PM EDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
609 PM EDT FRI MAY 30 2014

GAZ003-302245-
609 PM EDT FRI MAY 30 2014

...SIGNIFICANT WEATHER ADVISORY FOR PEA SIZED HAIL AND 40 MPH WINDS
IN CATOOSA COUNTY UNTIL 645 PM EDT...

AT 608 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER RINGGOLD...AND MOVING WEST AT 15 MPH.

WIND GUSTS OF 40 MPH... PEA SIZED HAIL... HEAVY RAIN AND CLOUD TO
GROUND LIGHTNING ARE LIKELY AS THIS STORM MOVES ACROSS CATOOSA
COUNTY THROUGH 645 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE RINGGOLD...INDIAN SPRINGS...WOOD STATION...BOYNTON...
BEAUMONT...BLUE SPRING AND FORT OGLETHORPE.

&&

LAT...LON 3495 8500 3491 8502 3488 8501 3486 8506
      3482 8507 3482 8513 3479 8514 3478 8520
      3485 8520 3486 8526 3497 8526
TIME...MOT...LOC 2209Z 080DEG 13KT 3488 8509

The office that day

Everything else NWS Atlanta, GA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
May 29, 9:05 PM EDTSpecial Weather StatementFFCSumter25 min
May 30, 1:02 PM EDTSpecial Weather StatementFFCGilmer43 min
May 30, 2:37 PM EDTSpecial Weather StatementFFCUnion38 min
May 30, 2:53 PM EDTSpecial Weather StatementFFCHenry, Newton, Rockdale37 min
May 30, 2:57 PM EDTSpecial Weather StatementFFCJasper33 min
May 30, 3:07 PM EDTSpecial Weather StatementFFCFloyd, Haralson, Polk38 min
May 30, 3:13 PM EDTSpecial Weather StatementFFCGilmer47 min
May 30, 3:15 PM EDTSpecial Weather StatementFFCGordon45 min
May 30, 3:27 PM EDTSpecial Weather StatementFFCDeKalb33 min
May 30, 3:31 PM EDTSpecial Weather StatementFFCButts, Henry44 min
May 30, 3:42 PM EDTSpecial Weather StatementFFCLaurens33 min
May 30, 3:46 PM EDTSpecial Weather StatementFFCFloyd44 min
May 30, 3:50 PM EDTSpecial Weather StatementFFCCherokee25 min
May 30, 3:59 PM EDTSpecial Weather StatementFFCJasper31 min
May 30, 4:04 PM EDTSpecial Weather StatementFFCGwinnett41 min
May 30, 4:07 PM EDTSpecial Weather StatementFFCCherokee23 min
May 30, 4:12 PM EDTSpecial Weather StatementFFCGreene33 min
May 30, 4:13 PM EDTSpecial Weather StatementFFCDade32 min
May 30, 4:18 PM EDTSpecial Weather StatementFFCBartow42 min
May 30, 4:22 PM EDTSpecial Weather StatementFFCChattooga38 min
May 30, 4:30 PM EDTSpecial Weather StatementFFCPaulding30 min
May 30, 4:43 PM EDTSpecial Weather StatementFFCCobb32 min
May 30, 4:54 PM EDTSpecial Weather StatementFFCDade51 min
May 30, 4:57 PM EDTSevere Thunderstorm WarningFFCCobb48 min
May 30, 5:09 PM EDTSpecial Weather StatementFFCGreene21 min
May 30, 5:21 PM EDTSpecial Weather StatementFFCTelfair24 min
May 30, 5:26 PM EDTSpecial Weather StatementFFCChattooga34 min
May 30, 5:31 PM EDTSpecial Weather StatementFFCBanks29 min
May 30, 5:35 PM EDTSpecial Weather StatementFFCClarke, Oconee40 min
May 30, 5:38 PM EDTSpecial Weather StatementFFCBarrow37 min
May 30, 5:43 PM EDTSpecial Weather StatementFFCWilkinson32 min
May 30, 5:48 PM EDTSpecial Weather StatementFFCWhitfield42 min
May 30, 5:50 PM EDTSevere Thunderstorm WarningFFCMurray, Whitfield40 min
May 30, 6:09 PM EDTSpecial Weather StatementFFCCatoosa36 min
May 30, 6:24 PM EDTSpecial Weather StatementFFCHeard36 min
May 30, 6:26 PM EDTSpecial Weather StatementFFCOglethorpe, Wilkes34 min
May 30, 6:49 PM EDTSpecial Weather StatementFFCCatoosa41 min
May 30, 6:53 PM EDTSpecial Weather StatementFFCCarroll22 min
May 30, 7:15 PM EDTSpecial Weather StatementFFCMeriwether30 min
May 30, 7:18 PM EDTSpecial Weather StatementFFCCarroll42 min
May 30, 7:27 PM EDTSevere Thunderstorm WarningFFCCarroll33 min
May 30, 7:43 PM EDTSpecial Weather StatementFFCTalbot47 min

Nearby

Severe Thunderstorm Warnings in Georgia, 2014Every severe thunderstorm warning in 2014

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.